MAUDE Adverse Event Report: MAKO SURGICAL CORP. 2.7 DEGREE ANGLED SAGITAL SAW; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. 2.7 DEGREE ANGLED SAGITAL SAW; STEREOTAXIC DEVICE, ROBOTICS
Model Number 212480
Medical Device Problem Codes Positioning Failure (1158); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
During a right mako tka, after the first 2 cuts with the angled saw attachment (distal and posterior chamfer), both cuts were checked and were both 2-2.5mm deep.We confirmed this with the x-ray as well as the green probe and both showed the same deep result.When cutting there was no yellow warning to suggest the cut was deep.Also, the angled saw attachment had been checked with the sawblade checkpoint prior to and after the cuts and was 0.4.The femoral array was also checked and was 0.3.When trialling the femoral implant had a 2mm gap distally so we had to use cemented implants which is not the surgeon¿s preference.All of the cuts made with the straight saw attachment were within 0.5 of the planned cut.Not as precise tka which is why the surgeon uses mako.We had to use a cemented implant to fill the 2mm gap due to the deep distal and posterior chamfer cut.
 
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
During a right mako tka, after the first 2 cuts with the angled saw attachment (distal and posterior chamfer), both cuts were checked and were both 2-2.5mm deep.We confirmed this with the x-array as well as the green probe and both showed the same deep result.When cutting there was no yellow warning to suggest the cut was deep.Also, the angled saw attachment had been checked with the sawblade checkpoint prior to and after the cuts and was 0.4.The femoral array was also checked and was 0.3.When trialling the femoral implant had a ~2mm gap distally so we had to use cemented implants which is not the surgeon¿s preference.All of the cuts made with the straight saw attachment were within 0.5 of the planned cut.Not as precise tka which is why the surgeon uses mako.We had to use a cemented implant to fill the 2mm gap due to the deep distal and posterior chamfer cut.
 
Additional Manufacturer Narrative
Update on july 12,2023 - on initial receipt of the reported event, the event description was reviewed with the information available at that time, a decision was made to report the event.The case type was reported as tka 2.0, therefore this event does not meet the reportable criteria and will be rationale per the total knee arthroplasty mako system a0032964 rev.Ae.Under hazardous situation "bone preparation: system outputs incorrect resection visuals leading to user failing to resect to plan.It can now be concluded that the reported event does not meet the criteria of a reportable event as per our risk documentation.Therefore this mdr is being cancelled.

Brand Name
2.7 DEGREE ANGLED SAGITAL SAW
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16712808
Report Number3005985723-2023-00067
Device Sequence Number15269798
Product Code OLO
UDI-Device Identifier00848486032128
UDI-Public00848486032128
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K143752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number212480
Device Catalogue Number212480
Device Lot NumberSN 3523516 LOT 35060522
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexFemale